Tennessee, 2025

Flash Flooding in Tennessee, July 14, 2025

July 14, 2025 · NWS OHX · 2 events in 2 counties and zones

Abnormally high atmospheric moisture values continued to lead to scattered thunderstorms across Middle Tennessee during the afternoon and evening hours of July 14, 2025. With very weak steering flow, the combination of heavy rain and slow storm motions led to flash flooding across portions of Davidson and Wilson counties.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OHX wrote it up.

Abnormally high atmospheric moisture values continued to lead to scattered thunderstorms across Middle Tennessee during the afternoon and evening hours of July 14, 2025. With very weak steering flow, the combination of heavy rain and slow storm motions led to flash flooding across portions of Davidson and Wilson counties.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before the first event at Jul 14, 11:45 AM CST, 5 hours 9 minutes earlier. Its key messages:

  • Updated at 1239 PM CDT Mon Jul 14 2025
  • Afternoon and evening thunderstorms will continue through the week.
  • Although the severe weather risk is low, heavy rainfall, gusty winds, and frequent lightning will be possible.
  • Warming trend will take place this week as many locations will near or surpass 100F for heat indicies.
Area forecast discussion, Jul 14, 11:45 AM CST, 5 hours 9 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
1245 PM CDT Mon Jul 14 2025

...New AVIATION...

.KEY MESSAGES...
Updated at 1239 PM CDT Mon Jul 14 2025

- Afternoon and evening thunderstorms will continue through the
  week.

- Although the severe weather risk is low, heavy rainfall, gusty
  winds, and frequent lightning will be possible.

- Warming trend will take place this week as many locations will
  near or surpass 100F for heat indicies.

&&

.SHORT TERM...
(Rest of today through Tuesday)
Issued at 1054 AM CDT Mon Jul 14 2025

Summertime continues. Temperatures are in the 80s at this hour with
a few showers starting to show up. Storm coverage will increase
as we move into the afternoon hours. There is a remnant MCV
sitting in eastern Arkansas that will drift eastward. This could
fire up some of the activity for the afternoon. In regards to
severe storms, the threat will remain low but some gusty winds
will be possible with the strongest cells. PWAT values remain
1.8-2" which will aid in some heavy rain. Outside of localized
street flooding, the flash flood threat is low. Areas of patchy
fog will develop again overnight. Tuesday looks pretty similar to
today with diurnal showers and storms. Highs for today and
tomorrow will be in the upper 80s to lower 90s. A couple locations
may creep into the mid 90s on Tuesday depending on the how
widespread storms are. If temperatures are able to get into the
mid 90s on Tuesday, heat index values may exceed 105 degrees. I
will not do a Heat Advisory because my confidence is not high
enough of widespread values over 105.

&&

.LONG TERM...
(Tuesday Night through next Monday)
Issued at 1054 AM CDT Mon Jul 14 2025

The pattern is expected to remain pretty stagnant through the long
term forecast. There is a low that will work eastward across the
northern gulf, but that should stay far enough west of Middle
Tennessee before it makes the northern turn inland to really
affect our storm coverage. Expect the diurnally driven convection
to continue with highs and lows around average. We'll have to keep
an eye on afternoon heat index values as they may get into the
105-110 range especially Wednesday through Friday.

&&

.AVIATION...
(18Z TAFS)
Issued at 1239 PM CDT Mon Jul 14 2025

Current observations across Middle TN airfields are VFR with light
S to SW winds at ~5 kts. SCT cumulus with developing SHRA and TSRA
is already occuring, and I've handled CKV/MQY with VCSH for now.
Activity has dropped off somewhat near BNA, but will be watching
activity moving in from the southwest over the coming hours.
Otherwise, maintained PROB30s for TSRA during the late afternoon
at all terminals minus CKV (transitioned to TEMPO), but will
update others once RADAR trends can be established. Overnight
conditions will be calm, but expect FG development at SRB/CSV once
again. Tomorrow will be similar to today with another afternoon
period of convection.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      74  94  75  95 /  20  30  20  40
Clarksville    73  91  74  93 /  30  50  20  40
Crossville     68  89  69  88 /  10  40  20  60
Columbia       72  93  73  94 /  20  30  20  40
Cookeville     70  90  72  89 /  20  40  20  50
Jamestown      68  89  70  88 /  10  50  20  60
Lawrenceburg   71  92  72  93 /  10  30  10  50
Murfreesboro   72  94  74  95 /  20  30  20  50
Waverly        72  91  72  92 /  20  40  10  30

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...Reagan
LONG TERM....Reagan
AVIATION.....Sizemore

In the hours before

Special weather statement, Jul 14, 4:12 PM CST, 42 minutes before
Special Weather Statement
National Weather Service Nashville TN
512 PM CDT Mon Jul 14 2025

TNZ009-010-031-142245-
Clay TN-Jackson TN-Macon TN-
512 PM CDT Mon Jul 14 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN JACKSON...WEST
CENTRAL CLAY AND EASTERN MACON COUNTIES THROUGH 545 PM CDT...

At 512 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lafayette, moving east at 10 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Lafayette and Red Boiling Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3662 8578 3645 8573 3644 8603 3662 8608
      3663 8605
TIME...MOT...LOC 2212Z 256DEG 8KT 3655 8597

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Holley
Special weather statement, Jul 14, 4:14 PM CST, 40 minutes before
Special Weather Statement
National Weather Service Nashville TN
514 PM CDT Mon Jul 14 2025

TNZ008-027-028-142245-
Davidson TN-Wilson TN-Sumner TN-
514 PM CDT Mon Jul 14 2025

...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL DAVIDSON...SOUTH
CENTRAL SUMNER AND WEST CENTRAL WILSON COUNTIES THROUGH 545 PM CDT...

At 513 PM CDT, Doppler radar was tracking a strong thunderstorm over
Lakewood, or 11 miles northeast of Nashville. This thunderstorm was
nearly stationary.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Madison, Hendersonville, Mount Juliet, Lakewood, Old Hickory,
Hermitage, and Green Hill.

This includes Interstate 40 between mile markers 219 and 225.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3613 8663 3627 8673 3633 8656 3619 8646
TIME...MOT...LOC 2213Z 240DEG 3KT 3623 8660

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

Holley

The radar

The Nashville radar (KOHX), 6 km away, was scanning. The volume nearest the first event began at 22:53 UTC.

Open the radar archive at this moment

Event by event

2 flash flood. Local standard time, as filed.

Flash Flood, Davidson

When
July 14, 4:54 PM CST to 6:30 PM CST
Where
Davidson County, The Hermitage to 1.66 mi W of The Hermitage
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
36.220, -86.620

Heavy rain caused flash flooding in the Hermitage area, including on Old Hickory Boulevard in front of The Hermitage as well as on Tulip Grove Road near Chandler Road and Stoners Creek. Extent of damage is unknown.

Flash Flood, Wilson

When
July 14, 4:59 PM CST to 6:30 PM CST
Where
Wilson County, 1.78 mi SW of Greenlawn to 1 mi WSW of Green Hill
Cause
Heavy Rain
Reported by
Public
Coordinates
36.230, -86.590

Heavy rain caused flash flooding in the Green Hill area. Extent of damages is unknown.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2025Every state in 2025This day in weather historyWarnings in Tennessee, July 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1264757, 1264758.